Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 23, 2015, 8:33 PM CDT for Bourbon County, Kansas. It took effect at May 24, 2015, 6:40 AM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2015, 8:33 PM CDT (01:33 UTC)
- In effect from
- May 24, 2015, 6:40 AM CDT
- Expired
- May 26, 2015, 5:26 PM CDT
- In force
- 59 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 25.36 ft at May 24, 2015, 3:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 6:55 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 23, 6:55 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT Sat May 23 2015
...00z Aviation Update...
.SHORT TERM...(This Evening through Sunday)
Issued at 325 PM CDT SAT MAY 23 2015
Widespread rain and convection over the Plains will spread
eastward and impact far eastern Kansas and far western Missouri
this evening into the overnight hours. Expect activity to train
from south to north within deep moisture plume ahead of an upper
low in the Great Basin. A steady low level jet will transport a
moisture rich airmass northward and aid and low level convergence
across the eastern Plains tonight.
This deep moisture plume and low level jet will shift gradually
eastward on Sunday as the upper low out west begins to lift
northeast and an accompanying shortwave rotates northward into the
region. With precipitable water values around 1.75 and 850 MB
dew points around 12 degrees Celsius rainfall rates will be
efficient with total amounts accentuated where training persists.
The greatest potential for excessive rainfall and resultant
flooding will extend from southeastern Kansas to the I-49 corridor
of far western Missouri tonight. This potential will spread east
particularly by Sunday night. The Flash Flood Watch may need to be
expanded farther east with later forecast.
Total rainfall amounts through Sunday night are expected to range
from 1.5 to 2.5 inches at most locations with some areas
particularly across southeastern Kansas into southwestern Missouri
approaching or exceeding 3 inches.
The potential for severe weather on Sunday remains conditional and
marginal at best with the extent of cloud cover and precipitation
inhibiting destabilization of the lower atmosphere.
.LONG TERM...(Monday through Saturday)
Issued at 325 PM CDT SAT MAY 23 2015
Expect rain to taper off during the day Monday as the shortwave
lifts to the northeast. However rainfall will increase again
Monday night as yet another shortwave trough tracks northeast into
the region. Will again have to monitor for the potential of heavy
rainfall.
Otherwise the unsettled weather will persist next week with
intermittent chances of showers and thunderstorms.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 637 PM CDT SAT MAY 23 2015
Showers and thunderstorms will affect the taf sites this evening
into overnight however confidence is low in timing with multiple
rounds of convection. Expect a gradual drop to MVFR ceilings overnight. Low
level windshear is likely at SGF and BBG overnight due to a
strengthening low level jet. IFR ceilings are possible at BBG by
early morning tomorrow but confidence is low. Additional showers
and thunderstorms are possible throughout the day tomorrow. Winds
will be elevated with gusts out of the SE around 10-15kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055-056-066>068-
077>079-089.
FLASH FLOOD WATCH through Monday evening FOR MOZ088-090-093>095-
101>104.
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...BurchfieldHazardous weather outlook, May 23, 8:17 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 PM CDT SAT MAY 23 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 817 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT WITH MODERATE TO HEAVY RAINFALL DEVELOPING ACROSS SOUTHEASTERN KANSAS INTO THE INTERSTATE 49 CORRIDOR OF FAR WESTERN MISSOURI. RESIDENTS IN FLOOD PRONE AREAS SHOULD BE ALERT TONIGHT AS 1 TO 2 INCHES OF RAIN IS EXPECTED. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO MONDAY FOR SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. THERE WILL BE A LIMITED RISK FOR WIND GUSTS UP TO 50 MPH ACROSS FAR EXTREME SOUTHWEST MISSOURI OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD ON SUNDAY. HEAVY RAIN WILL AGAIN IMPACT SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI... SPREADING EASTWARD ACROSS THE REMAINDER OF THE MISSOURI OZARKS SUNDAY NIGHT. THE RAIN WILL TAPER OFF TEMPORARILY FROM THE WEST ON MONDAY. TOTAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES WILL BE COMMON THROUGH MONDAY WITH HIGHER AMOUNTS TO AROUND 3 IN WESTERN PARTS OF THE OUTLOOK AREA. THIS HEAVY RAINFALL COULD RESULT IN FLASH FLOODING OR RIVER FLOODING. A FEW STRONGER STORMS WITH GUSTY WINDS MAY DEVELOP SUNDAY AND SUNDAY NIGHT. HOWEVER SEVERE WEATHER IS NOT EXPECTED. SCATTERED NON SEVERE STORMS ARE THEN EXPECTED AT TIMES THROUGH THE REST OF THE NEXT WEEK. SOUTHERLY WINDS MAY GUST TO AROUND 30 MPH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:33 PM CDT | River Flood Warning | SGF | Vernon | 8 days |
| May 24, 4:30 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper, McDonald, Newton, Vernon | 11 hr |
| May 24, 5:22 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| May 24, 9:47 AM CDT | River Flood Warning | SGF | McDonald | 70 hr |
| May 24, 9:47 AM CDT | River Flood Warning | SGF | Jasper | 57 hr |
| May 24, 12:42 PM CDT | Tornado Warning | SGF | Benton | 18 min |
| May 24, 1:03 PM CDT | Special Weather Statement | SGF | Benton | 27 min |
| May 24, 1:39 PM CDT | Special Weather Statement | SGF | Miller | 36 min |
| May 24, 2:23 PM CDT | Special Weather Statement | SGF | Miller | 52 min |
| May 24, 2:39 PM CDT | Areal Flood Advisory | SGF | Cedar, Dade, St. Clair | 4 hr |
| May 24, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 23 min |
| May 24, 3:17 PM CDT | River Flood Warning | SGF | Jasper | 56 hr |
| May 24, 3:27 PM CDT | Tornado Warning | SGF | Douglas, Wright | 33 min |
| May 24, 3:32 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 28 min |
| May 24, 3:54 PM CDT | Special Weather Statement | SGF | Wright | 36 min |
| May 24, 3:57 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| May 24, 4:11 PM CDT | Special Weather Statement | SGF | Ozark | 49 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 34 min |
| May 24, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Taney | 47 min |
| May 24, 5:53 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 37 min |
| May 24, 5:59 PM CDT | Tornado Warning | SGF | Douglas, Ozark | 19 min |
| May 24, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Texas, Webster and 1 more | 35 min |
| May 24, 6:52 PM CDT | Special Weather Statement | SGF | Oregon | 38 min |
| May 24, 12:55 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 11 hr |
| May 24, 2:42 AM CDT | Areal Flood Advisory | SGF | Bourbon | 6 hr |
| May 24, 9:05 AM CDT | Areal Flood Advisory | SGF | Bourbon | 6 hr |
| May 24, 9:40 AM CDT | River Flood Warning | SGF | Bourbon | 66 hr |
| May 24, 9:47 AM CDT | River Flood Warning | SGF | Cherokee | 3 days |
| May 24, 11:55 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 3 hr |
| May 24, 11:55 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 3 hr |
| May 24, 2:46 PM CDT | Areal Flood Warning | SGF | Cherokee | 9 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.